MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Codes Crack (1135); Unintended Ejection (1234); Failure to Unfold or Unwrap (1669); Defective Component (2292); Failure to Advance (2524)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, it was noted that the lens does not seem to be opening properly, was going in upside down, the haptic was breaking off and the lens had a crack in it.Additional information has been requested.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.(fda product problem code - 1234) the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, it was noted that the lens does not seem to be opening properly, was going in upside down, the haptic was breaking off.Additional information was received stating that the surgery was completed using another lens.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.Correction: on initial mdr the product problem code of 1135 was an error.The lens was not returned for evaluation.Only the device was returned loose in the carton.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid-nozzle.No damage was observed.Complaint and product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was indicated.The root cause could not be determined for the reported complaint of lens went in upside down.The reported broken haptic could not be verified because the iol was not returned for an evaluation.The ifu instructs: after the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome, since the haptic may be trapped and stretched, and/or pinched and sheared by the moving plunger.The ifu also instructs: if the leading haptic is straight or looped and extended in front of the lens, rotate device clockwise to be bevel left before advancing plunger to ensure the leading haptic is correctly placed in the capsular bag.As the leading haptic begins to exit the nozzle tip, place the leading haptic into the capsular bag in its correct orientation, and continue to slowly advance the plunger to deliver the lens.As the optic exits the nozzle, rotate the device counter clockwise back to center or slightly bevel right if needed to ensure the lens unfolds anterior side up within the capsular bag.Broken haptics may occur: if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If a straight trailing haptic occurs and it was not properly detected to be out of position.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18272988
Report Number1119421-2023-02070
Device Sequence Number18107624
Product Code KYB
UDI-Device Identifier00380652395250
UDI-Public00380652395250
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Model NumberACU0T0
Device Lot Number15588651
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/10/2024
03/06/2024
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date02/05/2024
04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Patient SexUnknown